Jump to content

Search the Community

Showing results for tags 'sensitivity'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hi there, all through my withdrawal my right ear has felt blocked,although is actually isnt so my doc says, but since last October i feel like my ears have both become a lot worse, constant pressure/pain in both. Today it is driving me insane as the pain is in my ears, head,jaw and gums. Ok so iv had allergies all my life ie hay fever and cat allergies but can never remember it affecting my ears like this so im not sure if seasonal allergies are to blame, but then again it was snowing this winter and they were bad then too. This comes and goes but seems to be pretty persistent for the last 9 months now and it isn't shifting. Does anyone else suffer badly with their ears? i know the blocked feeling is common in withdrawal but not sure if many have the pressure?
  2. Hi all, I'm new here and would like to thank everyone for sharing their experience and helping others. I wish every one of you success on your path to recovery! My story and symptoms: 2 years ago I tapered off citalopram/escitalopram, because after 6 years taking it I built tolerance to it, as well as some unbearable sinusitis-like side effects. I was prescribed this drug for GAD treatment (for details see my signature below) During the 5th year on citalopram I started to feel its antidepressant effects slowly vanish, and I also noticed I couldn't handle much stress anymore. Actually, my working name for this problem is "impatient stress" and it's one of the most unpleasant symptoms. I would describe the feeling as a mix of impatience and stress without any apparent stressor. I rush to finish whatever I'm doing, but my muscles are clenching and I'm feeling strong physical and emotional unease, sometimes to the extent it feels I'm going to faint or have a heart attack. Kind of stress over-reaction to even simple tasks like chores. My body and mind force me to stop, although there is no apparent stressor. 2 years after getting off meds, this poor stress tolerance doesn't seem to get better, in fact it seems to be worse these days. I try to help my body deal with this artificial stress by supplementing vitamin C and magnesium, but it doesn't seem to have much effect (although it probably does help a bit) Somehow related to this is perhaps my extreme sensitivity to stimulants (tea, coffee, even chocolate). Even small doses make me agitated and anxious next day. At the moment I seem to be even more sensitive than I was a few months after withdrawal. Maybe it's because now I tend to really avoid stimulants as much as I can, which is probably making me more sensitive to them... But is my body going to readjust if I never expose it to such substances? Or is it better to avoid all stimulants and wait if my brain heals from hypersensitivity over time? What's your experience? For example, last week I tried two adaptogenic herbs (ashwagandha, rhodiola) for just a few days, in very small doses. Although I only ingested one capsule of rhodiola (which is 1/2 of recommended daily dose) it made me feel like a new person for two days in row! I felt great and focused. The next morning I had an erotic dream (which I normally don't have) and just when the dream got too exciting, I woke up with a terrible spike of agitation, which pretty much resembled the stressed-out feeling, but much more intense and terrifying. It only lasted a second, but it felt like I was losing my mind, as if I'm going to faint or vomit. Extremely unpleasant feeling. (It wasn't a panic attack though, these are completely different. I'm also familiar with these morning cortisol surges, but this was more like a momentary shock.) I could feel my heart beating strong. I never experienced such a strange shock and I was quite scared. Perhaps the single small capsule of Rhodiola (which apparently is a MAOI) messed up neurotransmitter levels too much? I would love to know what's your experience with hypersensitivity to stimulants following SSRI withdrawal. Did stimulants also trigger anxiety for you? Did you register any change over time? For the last 4 months I seem to be having some kind of anxiety episode triggered by emotional stress and accidental ingestion of green tea. The anxiety is getting worse every day, my sleep is getting shorter and shorter, giving rise to more anxiety. Is there a way to escape this vicious circle? Sometimes I have pinkeye. Not sure if it's something to worry about, I guess it's linked to sleep problems. There's also this sharp "pulling" sensation which I get from time to time in my hands or legs. Feels like if my veins were being pulled into body, shortened. Anyone experienced this? Just recently I started to have occasional chin twitches, although very subtle, hardly noticeable. I hope they'll go away once I manage the anxiety and bodily tension. And the last problem is lower back pain which I have ever since I discontinued SSRI, which makes me think that the physical damage to my back was done probably much earlier, but the pain has been temporarily suppressed by SSRI. Is it possible? Or maybe my lower back isn't damaged that much, but the elevated stress hormones intensify pain signalling in the body. I came to this hypothesis because last week, when I was in better mood for two days, the back pain almost vanished. I've practiced daily meditation for 2 years since withdrawal, I underwent 6 week CBT course, tried fasting, self-help books, supplements, etc. Meditation and CBT provided some help and I'll definitely keep using them. But still... these days I feel so anxious, sensitive, unstable... scared. Since I cannot handle any work load, I had to leave my job. I moved to my family's house, and recently I applied for disability pension (I hope I'll need it just for a few years). Everything has turned upside down for me. I feel I'm doomed to suffer for the rest of my life. I'm worried every day that the taper was too fast (I was so stupid to rush it), and I'm afraid my brain will never recover from the dependency on SSRIs, which terrifies me so much! Can you please help? Any ideas what might be happening with me in regards to the poor stress tolerance? What is actually going on there? Your experiences regarding any of these symptoms will be much appreciated! Do you think the damage is permanent? It's been 2 years now. Thank you! PS: As I'm rereading this post, it all seems so negative... But there are positives also - I'm no longer depressed these days. The depression transformed into anxiety 4 months ago, and although that's not necessarily a great thing one would desire, at least I know something is going on and I can feel motivated again.
  3. This has been going on for awhile now. I still cannot quite figure out why this would be an issue in the first place. Since my unsuccessful withdrawal began I have been, like everyone else on here, hypersensitive to most foods and supplements. In recent years the intensity of the reactions has been dulled down slightly...yet they are ever present, persistent, and bothersome. One thing that I have noticed is that I consistently react to vitamin c supplementation. This is rather odd to me, as I have read that a stressed body requires more than the recommended daily dose. I have tried different forms of the stuff, slow release tablets to standard forms...never overdoing it. Yet each and every time I notice a huge difference in my ability to cope with stress (stress for me can be anything from a drive into town to interactions with other human beings...doesn't take much to trigger me, honestly ). I have meltdowns out of nowhere and they are much more intense than on the days where I simply refrain from taking the stuff. I know that the solution appears to be to simply STOP, but still I would like to know why this is occurring in the first place. Why is my body doing this??
×
×
  • Create New...